Testing bivariate independence and normality

Share/Save/Bookmark

Kallenberg, Wilbert C.M. and Ledwina, Teresa and Rafajlowicz, Ewaryst (1997) Testing bivariate independence and normality. Sankhya, 59 (1). pp. 42-59. ISSN 0581-572X

open access
[img]
Preview
PDF
789kB
Abstract:In many statistical studies the relationship between two random variables X and Y is investigated and in particular the question whether X and Y are independent and normally distributed is of interest. Smooth tests may be used for testing this. They consist of several components, the first measuring linear (in)dependence, the next ones correlations of higher powers of X and Y. Since alternatives are not restricted to bivariate normality, not only linear (in)dependence is of interest and therefore all components come in. Moreover, normality itself is also tested by the smooth test. It is well-known that choosing the number of components in a smooth test is an important issue. Recently, data driven methods are developed for doing this. The resulting new test statistics for testing independence and normality are introduce in this paper. For a very large class of alternatives, including also independent X and Y with nonnormal marginals, consistency is proved. Monte Carlo results show that the data driven smooth test behaves very well for finite sample sizes.
Item Type:Article
Copyright:© 1997 Statistical Publishing Society
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/62407
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 140788